Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 57, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 14, 2011, 4:30 PM EDT for Sumter County, Florida. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2011, 4:30 PM EDT (20:30 UTC)
- Expired
- Jun 14, 2011, 5:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Sumter County, FL
The radar
The Tampa radar (KTBW), 137 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 4:35 PM EDT | HAIL 0.88 | 5 N Wildwood, FL | ONGOING NICKEL SIZE HAIL REPORTED AT US 301 CR 466 IN OXFORD. |
| Jun 14, 4:43 PM EDT | HAIL 0.5 | 6 Nne Wildwood, FL | |
| Jun 14, 4:48 PM EDT | HAIL 0.25 | 7 Nne Wildwood, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 967 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
983
WUUS52 KTBW 142030
SVRTBW
FLC119-142100-
/O.NEW.KTBW.SV.W.0057.110614T2030Z-110614T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
430 PM EDT TUE JUN 14 2011
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SUMTER COUNTY IN FLORIDA.
* UNTIL 500 PM EDT
* AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
THE VILLAGES...AND MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
THE VILLAGES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 2894 8194 2873 8194 2870 8195 2894 8218
2897 8215 2897 8195
TIME...MOT...LOC 2030Z 304DEG 15KT 2892 8201
$$2 follow-up statements
784
WWUS52 KTBW 142041
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
441 PM EDT TUE JUN 14 2011
FLC119-142100-
/O.CON.KTBW.SV.W.0057.000000T0000Z-110614T2100Z/
SUMTER FL-
441 PM EDT TUE JUN 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN SUMTER COUNTY...
AT 438 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR THE
VILLAGES...MOVING SOUTHEAST AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO NICKEL SIZE HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE
IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND
PROPERTY.
&&
LAT...LON 2894 8194 2873 8194 2870 8195 2894 8218
2897 8215 2897 8195
TIME...MOT...LOC 2041Z 304DEG 15KT 2889 8197
$$426
WWUS52 KTBW 142059
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
459 PM EDT TUE JUN 14 2011
FLC119-142109-
/O.EXP.KTBW.SV.W.0057.000000T0000Z-110614T2100Z/
SUMTER FL-
459 PM EDT TUE JUN 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUMTER COUNTY
WILL EXPIRE AT 500 PM EDT...
ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE
TO PRODUCE STRONG GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL UNTIL IT
FULLY DISSIPATES.
LAT...LON 2894 8194 2873 8194 2870 8195 2894 8218
2897 8215 2897 8195
TIME...MOT...LOC 2059Z 304DEG 15KT 2885 8190
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:42 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 14, 1:42 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 142 PM EDT TUE JUN 14 2011 .SHORT TERM (TONIGHT-THURSDAY)... A TROUGH IN PLACE ACROSS NORTHERN FLORIDA WILL SLIDE EAST THROUGH WEDNESDAY AS WEAK HIGH PRESSURE OVER THE GULF OF MEXICO MERGES WITH THE ATLANTIC RIDGE AND BUILDS ACROSS THE STATE. RIDGING WILL THEN REMAIN IN PLACE ACROSS THE CENTRAL PENINSULA THROUGH THURSDAY. MODERATE WESTERLY WINDS CURRENTLY IN PLACE WILL CONTINUE THROUGH WEDNESDAY AND THEN SUBSIDE AND RETURN TO THE S/SE WEDNESDAY NIGHT AND THURSDAY WITH AN AFTERNOON SEABREEZE DEVELOPING THURSDAY AFTERNOON. 20 PERCENT COASTAL-30 PERCENT INLAND RAIN CHANCES WILL BE IN PLACE EACH AFTERNOON. TEMPERATURES WILL REMAIN HOT WITH HIGHS AROUND 90 AT THE BEACHES TO THE MID TO UPPER 90S INLAND. LOWS WILL BE NEAR RECORD HIGH MINIMUMS WITH UPPER 70S TO NEAR 80 ALONG THE COAST AND AROUND 70 TO THE LOWER 70S INLAND. .LONG TERM (THURSDAY NIGHT-TUESDAY)... THE EXTENDED PERIOD LOOKS TO BEGIN WITH RIDGING OVER THE MID CONUS AND TROUGHING OVER EITHER COAST. THE EASTERN LONGWAVE TROUGH WILL DEEPEN AND KEEP HEIGHTS LOWER OVER FLORIDA IN THE EXTENDED PERIOD. 850 MB TEMPERATURES WILL FALL INTO THE +16 TO +18C RANGE AND THIS WILL RESULT IN DAILY AFTERNOON HIGH TEMPERATURES IN THE UPPER 80S TO LOWER 90S. AT THE SURFACE THE RIDGE AXIS WILL REMAIN OVERHEAD. THIS WILL CREATE A WEAK SURFACE WIND FIELD AND ALLOW FOR DAILY SEABREEZES. RAIN CHANCES WILL CONTINUE THROUGH THE EXTENDED AND INCREASE SOME BY THIS WEEKEND AS PWATS RISE TO NEAR 2 INCHES. DURING MONDAY AND TUESDAY...500 MB RIDGING OVER THE LOWER MISSISSIPPI VALLEY WILL BUILD EASTWARD AND CAUSE HEIGHTS TO RISE. && .AVIATION... VFR CONDITIONS ARE EXPECTED. A WESTERLY WIND FLOW AROUND 15 KNOTS WITH GUSTS UP TO 22 KNOTS WILL KEEP ANY ISOLATED SHOWERS OR STORMS WELL EAST OF THE TERMINAL SITES THE REMAINDER OF THE AFTERNOON WITH JUST SCATTERED TO OCCASIONALLY BROKEN CU CLOUDS IN THE FL030-040 FOOT RANGE. TONIGHT INTO EARLY WEDNESDAY SOME MID AND HIGH CLOUDS AOA FL080 CAN BE EXPECTED WITH WEST WINDS IN THE 7 TO 10 KNOT RANGE. && .MARINE... MODERATE AND GUSTY WESTERLY WINDS WILL CONTINUE ACROSS THE COASTAL WATERS THROUGH WEDNESDAY. WINDS WILL THEN SUBSIDE AND BECOME S/SE AS HIGH PRESSURE BUILDS ACROSS THE STATE FROM THE ATLANTIC. RIDGING WILL THEN CONTINUE ACROSS THE WATERS THROUGH THE REST OF THE PERIOD...WITH AN AFTERNOON SEABREEZE TURNING WINDS TO THE W/NW EACH AFTERNOON. && .FIRE WEATHER... WILL CONTINUE TO MONITOR CONDITIONS THIS AFTERNOON...BUT DO NOT EXPECT AFTERNOON HUMIDITIES TO FALL BELOW 35 PERCENT FOR WEDNESDAY OR THURSDAY AFTERNOONS WITH INCREASING LOW LEVEL MOISTURE. && .PRELIMINARY POINT TEMPS/POPS... TPA 79 93 79 93 / 10 20 20 20 FMY 76 94 76 94 / 10 20 20 30 GIF 75 96 76 97 / 10 30 20 30 SRQ 77 89 78 91 / 10 20 20 20 BKV 72 95 73 95 / 10 20 20 30 SPG 81 89 81 93 / 10 20 20 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...24/COLSON LONG TERM/AVIATION...57/MCMICHAEL
Hazardous weather outlook, Jun 14, 5:38 AM EDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 538 AM EDT TUE JUN 14 2011 FLZ039-042-043-048>052-055>057-060>062-065-142200- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 538 AM EDT TUE JUN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... AFTERNOON SEA BREEZE THUNDERSTORMS ARE EXPECTED TO DEVELOP AND PUSH INLAND LATER THIS AFTERNOON. THE BEST STORM CHANCES TODAY WILL BE INLAND AND SOUTH OF I 4. ISOLATED STRONG STORMS WILL HAVE THE POTENTIAL TO PRODUCE BRIEF BUT STRONG WIND GUSTS...HEAVY RAINFALL...SMALL HAIL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...THUNDERSTORM IMPACT... AFTERNOON SEA BREEZE THUNDERSTORMS TO DEVELOP OVER THE NEXT FEW AFTERNOONS. COVERAGE IS EXPECTED TO BE GREATER INLAND. MAY SEE A SEA BREEZE COLLISION NEAR POLK AND HIGHLANDS COUNTY TOMORROW AND THURSDAY WHICH WILL INCREASE TO THE RISK OF STRONG STORMS DEVELOPING. STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG WIND GUSTS...HEAVY RAINFALL...SMALL HAIL AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BARRON
In the hours before
Special weather statement, Jun 14, 3:32 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
332 PM EDT TUE JUN 14 2011
FLZ039-142000-
LEVY-
332 PM EDT TUE JUN 14 2011
...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LEVY COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED OVER EASTERN LEVY COUNTY...OR 10 MILES NORTHWEST OF RAINBOW
LAKES ESTATES...MOVING SOUTHEAST AT 15 MPH...WILL AFFECT RURAL
EASTERN LEVY COUNTY...UNTIL 400 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL.
&&
LAT...LON 2925 8239 2922 8239 2921 8240 2921 8252
2909 8253 2908 8256 2925 8269 2937 8254
TIME...MOT...LOC 1933Z 316DEG 11KT 2924 8254Special weather statement, Jun 14, 4:00 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
400 PM EDT TUE JUN 14 2011
FLZ039-142030-
LEVY-
400 PM EDT TUE JUN 14 2011
...STRONG THUNDERSTORMS WILL AFFECT EASTERN LEVY COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED OVER EASTERN LEVY COUNTY...OR 7 MILES NORTHWEST OF RAINBOW
LAKES ESTATES...MOVING SOUTHEAST AT 15 MPH...WILL AFFECT RURAL
EASTERN LEVY COUNTY...UNTIL 430 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO DIME SIZE IS
EXPECTED.
&&
LAT...LON 2927 8239 2922 8239 2921 8240 2921 8252
2913 8253 2913 8255 2920 8267 2935 8256
TIME...MOT...LOC 2000Z 303DEG 14KT 2922 8252The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:11 PM EDT | Special Weather Statement | TBW | Levy | 49 min |
| Jun 14, 3:32 PM EDT | Special Weather Statement | TBW | Levy | 28 min |
| Jun 14, 4:00 PM EDT | Special Weather Statement | TBW | Levy | 30 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.